Q:

Does St. John's wort cause weight gain?

A:

Quick Answer

Drugs.com states that weight gain is among the common side effects of St. John's wort, alongside dizziness, dry mouth, greater sensitivity to sunlight, restlessness and tiredness. People who use St. John's wort typically experience either no side effects or only minor side effects.

Continue Reading
Does St. John's wort cause weight gain?
Credit: emilio ereza age fotostock Getty Images

Full Answer

According to the National Center for Complementary and Alternative Medicine, St. John's wort is not effective as a treatment for major depressive disorder of a moderate degree. The product is, however, one of the best-selling botanical products in the United States. Doctors and herbalists have used the plant's extract since ancient times to sedate patients and to treat mental disorders and nerve pain.

Learn more about Vitamins & Supplements

Related Questions

Explore